Skip to main content

Estimates for polynomials in logarithms of some rational numbers


The Hermite-Pade approximations of the second type for algebra generated by a generalized Nikishin system of Markov functions corresponding to an infinite branching graph are investigated. Arithmetical applications of this construction are given. Namely, lower estimates for polynomials with integer coefficients in logarithms of some rational numbers are obtained. These estimates partially refine some known results obtained earlier by the Siegel method.

This is a preview of subscription content, access via your institution.


  1. 1.

    N. I. Fel’dman, “On the estimation of the module of the linear form of logarithms of some algebraic numbers,” Mat. Zametki, 2, No. 3, 245–256 (1967).

    MathSciNet  Google Scholar 

  2. 2.

    A. I. Galochkin, “Low estimations of polynomials of values of analytic functions from some class,” Mat. Sb., 95(137), No. 3 (11), 396–417 (1974).

    MathSciNet  Google Scholar 

  3. 3.

    A. A. Gonchar, E. A. Rakhmanov, and V. N. Sorokin, “On Hermite-Pade approximants for systems of Markov type functions,” Mat. Sb., 188, No. 5, 33–58 (1997).

    MathSciNet  Google Scholar 

  4. 4.

    E. M. Nikishin, “On logarithms of natural numbers,” Izv. Akad. Nauk SSSR, Ser. Mat., 43, No. 6, 1319–1327 (1979); 44, 972 (1980).

    MATH  MathSciNet  Google Scholar 

  5. 5.

    A. B. Shidlovskii, “On criteria of algebraic independence of values of one class of entire functions,” Izv. Akad. Nauk SSSR, Ser. Mat., 23, 35–66 (1959).

    MathSciNet  Google Scholar 

  6. 6.

    V. N. Sorokin, “On linear independence of values of generalized polylogarithms,” Mat. Sb., 192, No. 8, 139–154 (2001).

    MathSciNet  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to V. N. Sorokin.

Additional information


Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 11, No. 6, pp. 179–194, 2005.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Sorokin, V.N. Estimates for polynomials in logarithms of some rational numbers. J Math Sci 146, 5759–5770 (2007).

Download citation


  • Linear Form
  • Rational Number
  • Algebraic Number
  • Laurent Series
  • Monodromy Group